hi my name is adam and i have an issue with quitting suboxone. Years ago i was addicted to oxycontin and then hydrocodone. i had a serious back injury that started me in my cycle of addiction. i found a doctor who supplied suboxone and i thought my prayers were answered. i don't and never wanted to be addicted to anything. i started out at 8 mg per day and within months was down to 4, months later finally down to 2. as i was moving out of the state i tried to ween myself off by breaking them in half. 1 mg a day for about 2 months and i thought i was fine to quit. i'm finding out now that it was a bad idea. it's been about a week and the symptoms started 3 days ago. i can't sleep through the night and whats worse is that im left paralyzed by anxiety and depression. i am unemployed and feel that i cant work because another byproduct of these feelings has been low confidence and anti-social behavior. my doctor won't perscribe me any more meds since im out of state and he frankly doesnt care. he told me before i left that if i ran out and havent found a doc down here in florida yet 'just to call him.' i called him and he wont help me. i dont think he understands what im going through. the anxiety is absolutely paralyzing and honestly, embarassing. will these symptoms go away? it was a llow dose so i figured i wouldnt suffer so long. should i hold on or try to find another doctor who can help? remember i have no money. thanks-adam
read the second thread, the home detox thread. see if you can get some of the stuff on there to help you. i figure you got about 2 weeks max for the w/d. so the best you can do is to make yourself as comfortable as you possibly can.
another idea would be to go to the emergency room and tell them what is going on. maybe they can prescribe you something to help the restless legs/arms and the inability to sleep. clonodine, a blood pressure med, has been successful for many going through w/d.
the best thing would have been for you to keep tapring on the sub, but if you have no money, your prolly not going to be able to get a sub doc, right?
anyway, read the thread i wrote titled "for those on suboxone...) it gives great info on the why and whats of tapering from sub.
but, from the experiences that i have read on the net, your acute w/d will prolly last about 1 1/2 to 2 weeks. you WILL get through it. IT WILL END ! just keep reminding youself of this, and how happy you will be once all the drugs are out of your system. you are also liable to go through a depression. please remind yourself that this is from the drugs, and is temporary.
you also might want to see if there is any way you can get on an anti depressant for a temporary time to get through this.
i wish you all the luck in the world. please keep posting. there are many people, including me, on here who will help you through this. we will be here for you. to answer questions, to just talk, ok?
I agree with Notagain go to an er and spill your guts out. It is way better to get treatment for the anxiety and depression than to self medicate with a hydro. You have made a great stride in dropping the sub therapy... please don't waste this clean time you have.
just hold out bro,since you are not working you have the time to do this and the time is now.dont waste the clean time you have.you are feel like crap for a few more days but you dont have to work now so what does it matter.thid is the best thing that could have happened to you if you really want to get clean from opiates.if you go back to taking opiate pills all the time on sub will be for nothing.get tough and get through this and be done with it.good luck-spark
thanks for your concern. of course another symp`tom of all of this is that u dont think anybody understands, much less cares. it's good to know i have some support with this. my only other question is what should i do since i cant sleep? the anxiety brewing in my chest seems to lessen when im busy. not that i dony have hobbies but do you have any suggestions on what to do while awake all night>?
Yes sir, exercise. Once you get that heart beating at 120 bpm your body will make natural endorphins and you feel good again. I have so many sports injuries that all I can do now is jog but thats fine, once I get that first lap out of the way I feel pretty good. And its free.
I just came thru the other side and had not slept in two days. Emsmom suggested Niquil for the night crawls and that did help with that but I still could not sleep. After reading all of the post here I spilled my guts to my family doc and asked for clonodinm he gave me a script for *****n cr. instead. I was only up three times last night and slept for eight hrs. This is the best I have felt for awhile.
I would try the er and ask for help.
michelle- i have a half a bottle of effexor 37.5...should i take that during my withdrawal? im having irregular heartbeats and cant sleep a wink at night. during the day, just mild depression and sweaty hands and feeet...im cold all the time, too. is this normal? ive tried all kinds of over the counter sleep aids and nothings helped. even klonopin. i feeel like bashing my head through a wall from the frustration of not being able to sleep at night...please advise me! i dont know if this will ever go away...it's been 2 weeks already and its not getting better...adam
Hi Adam, good to hear from you again, not good circumstances, just good to hear from you
im not really sure what effexor is? so i cant answer that. but if its for sleep, id be willing to take a shot at it.
try tonic water for the "sqigglies". i think reach said something about magnesium helping too. you've been going through this for two weeks now? off of 1 mg? you should be turning the corner here very soon ! do you still feel as bad as you did? or are you slowly getting any better? anything at all?
have you tried some sort of physical activity? i know how hard and ridiculous this might sound, but get on the floor and do some crunches !! chin to the ceiling, shoulder blades off the floor, crunches ! do 50 ! do whatever you can !! do some walking lunges. try to do anything physical that you can handle. IT WILL HELP. get in the tub, make it as hot as you can take it. just relax in the hot water, thats when the jiggles (those jumpie legs and arms) will go away for just a little while. sleep with a heating pad, an electric blanket. YES, being freezing cold is definitley one of my biggest symptoms when i've gone through w/d. this will help !
please write back, let me know if any of this is helping. Let me know how you're doing, how you feel.
take care, BIG HUG !
oh, and did you go to the er? if not, GO ! get some clonodine, K?
Last edited by oh-notagain; 11-15-2007 at 07:39 PM.